MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 2990001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with kyphosis; and underwent l2-l3 posterior lumbar interbody fusion, l4-l5 transforaminal lumbar interbody fusion and l4 pedicle subtraction osteotomy.Intra-op, after hammering the first cage at l4-l5, it was noticed that the claw part of the inserter remained in the cage.This was found in the image after the placement of the cage.The physician tried to remove the broken part by suction of blood.When performing suction, the broken part could not be found in the patient¿s body, and the broken part was found missing.It could not be determined if the broken fragment of the instrument remained inside the patient or not.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual exam and microscopic exam show that the upper tab of the instrument is completely sheared off and the threaded inner shaft is missing.The broken piece was not returned for the analysis.This is consistent with bend stress overload.The hardness of the instrument is within print specification.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8703552
Report Number1030489-2019-00630
Device Sequence Number2073399
Product Code MQP
UDI-Device Identifier00613994803061
UDI-Public00613994803061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103731
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2990001
Device Lot NumberNM12A017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;